Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 23, 2011, 9:13 PM EDT for Granville County, Person County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 9:13 PM EDT (01:13 UTC)
- Expired
- Mar 23, 2011, 10:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS52 KRAH 240113
SVRRAH
NCC077-145-240200-
/O.NEW.KRAH.SV.W.0014.110324T0113Z-110324T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1000 PM EDT
* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES WEST OF CONCORD...OR OVER
YANCEYVILLE...MOVING EAST AT 65 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
ROXBORO...
BETHEL HILL...
KERR LAKE...
OAK HILL...
STOVALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3654 7852 3642 7852 3636 7879 3632 7916
3654 7915 3656 7906
TIME...MOT...LOC 0112Z 255DEG 63KT 3643 7928
$$
GIH3 follow-up statements
896
WWUS52 KRAH 240134
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT WED MAR 23 2011
NCC077-145-240200-
/O.CON.KRAH.SV.W.0014.000000T0000Z-110324T0200Z/
PERSON NC-GRANVILLE NC-
934 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN GRANVILLE AND NORTHEASTERN PERSON COUNTIES...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR BETHEL HILL... MOVING
EAST AT 65 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... OAK HILL... KERR
LAKE... AND STOVALL.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3634 7895 3655 7905 3654 7852 3642 7852
3636 7879
TIME...MOT...LOC 0133Z 255DEG 63KT 3649 7884
$$
GIH123 WWUS52 KRAH 240147 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 947 PM EDT WED MAR 23 2011 NCC145-240157- /O.CAN.KRAH.SV.W.0014.000000T0000Z-110324T0200Z/ PERSON NC- 947 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3642 7852 3638 7872 3654 7865 3654 7852 TIME...MOT...LOC 0147Z 255DEG 63KT 3655 7854 $$ NCC077-240200- /O.CON.KRAH.SV.W.0014.000000T0000Z-110324T0200Z/ GRANVILLE NC- 947 PM EDT WED MAR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN GRANVILLE COUNTY... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KERR LAKE...OR 11 MILES EAST OF VIRGILINA...MOVING EAST AT 70 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3642 7852 3638 7872 3654 7865 3654 7852 TIME...MOT...LOC 0147Z 255DEG 63KT 3655 7854 $$ GIH
540 WWUS52 KRAH 240152 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 952 PM EDT WED MAR 23 2011 NCC077-240202- /O.EXP.KRAH.SV.W.0014.000000T0000Z-110324T0200Z/ GRANVILLE NC- 952 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY EXPIRES AT 1000 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL SEVERE WEATHER IS POSSIBLE DURING THE NEXT HOUR OR TWO. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING FOR CENTRAL NORTH CAROLINA. LAT...LON 3642 7852 3638 7872 3654 7865 3654 7852 TIME...MOT...LOC 0152Z 255DEG 63KT 3657 7843 $$ GIH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 8:02 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 23, 8:02 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 802 PM EDT WED MAR 23 2011 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT... WITH A SECONDARY COLD FRONT DROPPING THROUGH ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 610 PM WEDNESDAY... SEVERE THUNDERSTORM WATCH NUMBER 59 IS IN EFFECT UNTIL 100 AM EDT...ROUGHLY ALONG AND NORTH OF US HIGHWAY 64. THROUGH TONIGHT: THE SURFACE WARM FRONT HAD RETREATED TO JUST NORTHEAST OF A LINE FROM KILM-KEWN-KOCW-KIXA-KAVC-KLYH...WHERE IT THEN INTERSECTED THE ADVANCING COLD POOL ATTENDING THE LINE OF SUPERCELLS CROSSING WEST- CENTRAL VA. ALREADY LONG AND STRAIGHT HODOGRAPHS...AMIDST UNIDIRECTIONAL FLOW IN THE STORM-BEARING LAYER WILL FAVOR SPLITTING SUPERCELLS...THE RIGHT MOVERS OF WHICH WILL CURVE EAST SOUTHEASTWARD (~280-290 DEGREES AT 45 KTS). THIS FLOW AND ASSOCIATED LARGE SCALE ASCENT IN THE JET EXIT REGION WILL ONLY FURTHER STRENGTHEN WITH TIME THIS EVENING...AS A POTENT MID LEVEL JET NEAR 100 KTS ACCELERATES FROM THE TN VALLEY EASTWARD SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIANS...UNDERNEATH A STEERING VORTEX EVOLVING OVER SOUTHEASTERN CANADA. THERE REMAINS SOME QUESTION REGARDING THE DEGREE OF DESTABILIZATION OVER THE PIEDMONT OF NC...WHERE SURFACE DEWPOINTS WERE WITHIN A FEW DEGREES OF 45. HOWEVER...RECENT REGIONAL RADAR TRENDS SUGGEST NEW STORM DEVELOPMENT IN A SIMILARLY DRY ENVIRONMENT FROM NEAR KMTV TO KMWK...AND STRONG MID LEVEL ROTATIONAL EFFECTS SUGGEST STORM MAINTENANCE INTO THE NORTHERN NC PIEDMONT DURING THE NEXT FEW HOURS. A MODIFIED EML/STEEP LAPSE RATES ALOFT AND SOON-TO-BE COOLING TEMPERATURES WILL FAVOR LARGE HAIL...PARTICULARLY WHILE THE STORMS REMAIN MORE DISCRETE DURING THE NEXT FEW HOURS. IN ADDITION...STEEP LOW LEVEL LAPSE RATES AND LARGE DEWPOINT DEPRESSIONS ON THE ORDER OF 30-35 DEGREES WILL FAVOR AN ATTENDING THREAT OF EVAPORATIONALLY-ENHANCED DAMAGING WINDS...AND LIKELY UPSCALE GROWTH INTO AN MCS AS THE STORMS OUTFLOWS CONGEAL LATER THIS EVENING...THEN SURGE ACROSS THE REMAINDER OF CENTRAL NC THROUGH 06Z. PREVIOUSLY FORECAST POST-CONVECTIVE LOWS 52 TO 60 ACCEPTED. FOR THURSDAY... THE RISK OF SHOWERS AND ISOLATED STORMS SHOULD EXIT BY MID MORNING THURSDAY AS THE VORTICITY MAXIMUM MOVES RAPIDLY OFFSHORE... WITH MID LEVEL DRYING AND WARMING OVERSPREADING THE AREA AND CANADIAN SOURCE SURFACE HIGH PRESSURE TRYING TO BUILD IN FROM THE NORTHWEST. AS DRY AIR RUSHES IN WITH ADDITIONAL DRYING FROM THE DOWNSLOPE FLOW... LOW RH VALUES ARE LIKELY (SEE FIRE WEATHER SECTION BELOW). BREEZY CONDITIONS ARE LIKELY WITH GOOD MIXING COMMENCING EARLY (BY MID MORNING)... AND GUSTS TO 30 MPH ARE POSSIBLE... ESPECIALLY THROUGH THE MORNING UNTIL EARLY AFTERNOON. HIGHS 63 TO 73 UNDER PARTLY CLOUDY SKIES... WITH THE COOLER READINGS OVER THE FAR NORTHEAST (CONSIDERABLE CLOUDS THROUGH THE MORNING) AND IN THE NORTHWEST (COLD AIR ADVECTION BEHIND A SECONDARY FRONT WHICH PUSHES SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON). -GIH && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 310 PM... HIGH PRESSURE OVER THE UPPER MIDWEST WILL RIDGE SOUTHWARD INTO THE MISSISSIPPI DELTA THURSDAY EVENING... BRINGING A NORTH SURFACE FLOW TO CENTRAL NORTH CAROLINA. A SUBSIDENCE INVERSION/ISOTHERMAL LAYER IN THE MID LEVELS STRENGTHENS WITH TIME OVERNIGHT. SOME ADVECTION OF MOISTURE FROM VIRGINIA IN NORTH FLOW... WITH MOST MODELS CONFINING MOISTURE TO THE EAST HALF OF THE STATE. ADVECTION OR DEVELOPMENT OF STRATUS WOULD IMPACT LOW TEMPERATURES... BUT FOR NOW EXPECT ENOUGH DRYNESS AND ONLY WEAK WARM ADVECTION IN THE LAYER TO KEEP SKIES PARTLY CLOUDY. CIRRUS AFTER MIDNIGHT MAY MINIMALLY HOLD TEMPERATURES UP. OVERNIGHT LOW TEMPERATURES MID TO UPPER 30S... WITH COLDER NORTHERN SPOTS POTENTIALLY TO FREEZING IF CLOUDS ARE MINIMAL. WELL MIXED ATMOSPHERE FRIDAY WITH LESS DEEP AFTERNOON MIXED LAYER... TO ABOUT 5000 FEET. LOWER THICKNESSES WILL BE OVER THE NORTHEAST DURING THE AFTERNOON... AT AROUND 1330 METERS. SOME AFTERNOON CUMULUS WITH SOME ALTOCUMULUS ADVECTING IN DURING THE AFTERNOON. HIGH TEMPERATURES NEAR 57 NORTHEAST... AND 64 SOUTHWEST. MOISTURE BELOW 15000 FEET ON THE INCREASE FRIDAY NIGHT AS SURFACE WINDS SHIFT TO SOUTH TO SOUTHWEST. CLOUDS ON THE INCREASE AND LOW LEVEL THICKNESS VALUES UP AT LEAST 20 METERS FROM FRIDAY MORNING. LOW TEMPERATURES AROUND 40 NORTHEAST TO MID 40S SOUTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 310 PM... MID LEVEL WARM FRONT TO PUSH INTO NORTH CAROLINA FROM THE SOUTH SATURDAY MORNING. THE 00Z ECMWF APPEARS TOO WEAK WITH 850 MILLIBAR FLOW COMPARED TO THE LATEST MORNING MODELS. EXPECTING A CHANCE FOR RAIN BEFORE NOON IN THE WEST... WITH LESSER CHANCES EAST. AS THE LOW TO OUR WEST APPROACHES... WINDS INCREASE ALOFT AND ISENTROPIC LIFT IN CENTRAL NORTH CAROLINA MAXIMIZES TOWARD VIRGINIA. LIKELY POPS NORTH TO HIGH CHANCE SOUTH. HIGH TEMPERATURES MID 50S NORTH TO MID 60S SOUTH. SURFACE LOW TO OUR WEST FORECAST TO REACH EASTERN TENNESSEE BEFORE SUNRISE SUNDAY. SOME MODELS HINTING AT A DAMMING SCENARIO WITH A DEVELOPING COASTAL LOW INJECTING COLD AIR INTO NORTH CAROLINA SUNDAY AFTERNOON. THIS IS A DISTINCT POSSIBILITY WHICH COULD RESULT IN FALLING OR AT LEAST STEADY AFTERNOON TEMPERATURES WITH THE LAST RAIN THREAT EXITING AREAS EAST OF INTERSTATE 95 DURING THE EVENING. SATURDAY NIGHT LOW TEMPERATURES LOW 40S NORTH TO LOWER 50S SOUTH. SUNDAY HIGH TEMPERATURES LOW TO MID 50S NORTH... UPPER 50S SOUTH. THIS MORNINGS MODELS FAVOR A BROAD WEAK SURFACE LOW COMPLEX MONDAY MORNING IN THE GULF STATES UNDER MOSTLY WEST FLOW... AND THE STRONG UPPER LEVEL CUT OFF NORTH TEXAS LOW OF THE 00Z ECMWF IS REJECTED AT THIS TIME. ONCE AGAIN A DAMMING AIR MASS IS POSSIBLE WITH A DEVELOPING COASTAL LOW MONDAY NIGHT FUNNELING COOLER AIR FROM VIRGINIA INTO NORTH CAROLINA. A CHANCE FOR RAIN BY MONDAY AFTERNOON IS REASONABLE... CONTINUING INTO EARLY MONDAY NIGHT. MONDAY HIGH TEMPERATURES 55 TO 60. MONDAY NIGHT LOW TEMPERATURES MID 30S NORTH TO MID 40S SOUTH. WILL FORECAST NO MORE THAN SLIGHT CHANCES FOR RAIN FOR LATE MONDAY NIGHT INTO TUESDAY... BUT WITH LOW CONFIDENCE. EXPECTING STRONGER UPPER LEVEL LOW TO OUR SOUTH TO SUPPRESS MORE IF NOT ALL PRECIPITATION TO OUR SOUTH WITH ANY BROAD SURFACE LOW BEING WEAK. REGARDLESS... ANY PRECIPITATION IN CENTRAL NORTH CAROLINA LOOKS QUITE MEAGER DURING THIS TIME PERIOD. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 730 PM WEDNESDAY... AHEAD OF A COLD FRONT...A LINE OF STRONG TO SEVERE STORMS HAS MOVED INTO THE TRIAD REGION (KINT AND KGSO) AND IS NOW QUICKLY MOVING SOUTHEAST INTO THE TRIANGLE AND COASTAL PLAIN REGIONS (KRDU AND KRWI) THIS EVENING. BEHIND THIS INITIAL LINE...ANOTHER LINE IS CLOSELY FOLLOWING AND IS EXPECTED TO SWEEP ACROSS ALL OF CENTRAL NC...LIKELY IMPACTING KINT/KGSO BETWEEN 01Z TO 04Z...KRDU AND KRWI BETWEEN 02Z TO 06Z...AND KFAY 03Z TO 08Z. THESE MAINLY MVFR STORMS WILL BE FAST MOVING AND MAY CONTAIN STRONG WIND GUSTS OVER 40 KNOTS. STORM CHANCES WILL TAPER OFF TONIGHT BY 08Z AS THE COLD FRONT MOVES EASTWARD THROUGH THE AREA. HOWEVER...AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD TOWARDS DAYBREAK...A PERIOD OF MVFR CEILINGS AND A FEW SHOWERS WILL BE POSSIBLE ACROSS KRDU AND KRWI FROM ABOUT 08Z TO 13Z. THEN...VFR CONDITIONS WILL RETURN FOR THURSDAY WITH WINDS PICKING UP OUT OF THE NORTHWEST AT 12 TO 16 KNOTS...WITH GUSTS UP TO 25 KNOTS POSSIBLE...ESPECIALLY DURING THE MORNING HOURS (WINDS SHOULD SLOWLY SUBSIDE DURING THE AFTERNOON HOURS). THEN VFR CONDITIONS WILL DOMINATE THROUGH AT LEAST THE END OF THE WORK WEEK. THE AFOREMENTIONED COLD FRONT WILL HEAD BACK NORTH INTO NORTH CAROLINA AS A WARM FRONT EARLY SATURDAY THEN STALL ACROSS SOUTHERN NORTH CAROLINA THROUGH THE WEEKEND...LEADING TO PERIODS OF MVFR TO IFR CONDITIONS AND POSSIBLE LOW LEVEL WIND SHEAR SATURDAY THROUGH MONDAY. && .FIRE WEATHER... AS OF 800 PM WEDNESDAY... AFTER COORDINATION WITH THE FOREST SERVICE.. WE WILL HIGHLIGHT AN INCREASED FIRE DANGER FOR THURSDAY. WINDS FROM THE NORTHWEST WILL BE SUSTAINED AROUND 15 MPH WITH GUSTS UP TO 25 TO 30 MPH... PRIMARILY DURING THE MORNING THROUGH EARLY AFTERNOON. DRY AIR ADVECTING IN FROM THE NORTHWEST COMBINED WITH ADDITIONAL DOWNSLOPE DRYING WILL BRING RELATIVE HUMIDITY DOWN TO THE 24 TO 32 PERCENT RANGE. THESE CONDITIONS ALONG WITH DRY FUELS AND THE LACK OF WIDESPREAD SOAKING PRECIPITATION AMOUNTS THROUGH TONIGHT WILL POSE A THREAT FOR ADVERSE FIRE BEHAVIOR. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...MWS/HARTFIELD SHORT TERM... LONG TERM... AVIATION...KRR/HARTFIELD FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Mar 23, 8:14 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 814 PM EDT WED MAR 23 2011 NCZ042-073>078-083>086-088-089-250015- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 814 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT TONIGHT...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>028-038>041-043-250015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 814 PM EDT WED MAR 23 2011 ...SEVERE THUNDERSTORM WATCH 59 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. KRR
In the hours before
Local storm report, Mar 23, 7:42 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 3 NE SCHLEY 36.18N 79.04W
03/23/2011 ORANGE NC 911 CALL CENTER
TREE CAME DOWN ACROSS A ROAD AND BROUGHT POWER LINES
WITH IT NEAR THE CORNER OF LITTLE RIVER CHURCH RD AND
MARY HALL RD
&&
EVENT NUMBER RAH1100295
KCSpecial weather statement, Mar 23, 7:54 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT WED MAR 23 2011
NCZ021-022-038-039-240045-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
754 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS THE TRIAD REGION INCLUDING
FORSYTH... GUILFORD... NORTHERN DAVIDSON AND NORTHERN RANDOLPH
COUNTIES THROUGH 845 PM...
AT 752 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LEWISVILLE... OR ABOUT 7 MILES WEST OF WINSTON-SALEM...MOVING EAST
AT 45 MPH. ANOTHER STORMS LOCATED TO THE WEST NEAR NORTH WILKESBORO
WERE ALSO MOVING TOWARD THE EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM... SEDGE
GARDEN... KERNERSVILLE... COLFAX... SUMMERFIELD... GREENSBORO...
CLEMMONS... WELCOME... THOMASVILLE... AND HIGH POINT.
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES AND BLOWING AROUND
TRASH CANS AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3583 8048 3584 8040 3586 8039 3589 8041
3590 8037 3596 8038 3603 8046 3626 8045
3622 7953 3579 7955 3577 8047
TIME...MOT...LOC 2352Z 274DEG 45KT 3614 8037
GIHSpecial weather statement, Mar 23, 8:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT WED MAR 23 2011
NCZ011-027-240100-
HALIFAX-NASH-
815 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND NASH COUNTIES
THROUGH 900 PM EDT...
AT 812 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
HENDERSON TO 10 MILES WEST OF LOUISBURG...MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CASTALIA...SPRING
HOPE...AND...AVENTON...GLENVIEW...RED OAK...AND
NASHVILLE...ENFIELD...AND...BATTLEBORO.
STAY INDOORS AS THE STORMS MOVE THROUGH THE AREA. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3623 7763 3615 7768 3614 7770 3586 7783
3584 7785 3584 7787 3584 7789 3592 7820
3628 7796 3628 7794
TIME...MOT...LOC 0012Z 287DEG 44KT 3622 7808 3603 7830
KMCLocal storm report, Mar 23, 8:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 3 NE LOUISBURG 36.12N 78.26W
03/23/2011 FRANKLIN NC 911 CALL CENTER
TREE DOWN PARTIALLY BLOCKING THE ROAD AT THE 1100 BLOCK
OF HWY 561
&&
EVENT NUMBER RAH1100296
KCSpecial weather statement, Mar 23, 8:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT WED MAR 23 2011
NCZ011-028-240130-
EDGECOMBE-HALIFAX-
844 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 930 PM EDT...
AT 841 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ENFIELD TO 7 MILES WEST OF ROCKY MOUNT...MOVING SOUTHEAST AT 60 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SCOTLAND NECK...
LEGGETT...AND TARBORO.
STAY INDOORS AS THE STORMS MOVE THROUGH THE AREA. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
3579 7748 3567 7767 3573 7773 3582 7775
3587 7783 3615 7770 3639 7756 3632 7757
3632 7745 3624 7737 3621 7738 3617 7728
3610 7723
TIME...MOT...LOC 0041Z 301DEG 53KT 3620 7754 3589 7784
KMCSpecial weather statement, Mar 23, 9:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT WED MAR 23 2011
NCZ021-240130-
FORSYTH-
909 PM EDT WED MAR 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN FORSYTH
COUNTY THROUGH 930 PM EDT...
AT 909 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DONNAHA...OR ABOUT OVER EAST BEND...MOVING EAST AT 70 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RURAL HALL.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3626 8044 3626 8012 3625 8012 3615 8042
3613 8044 3626 8046
TIME...MOT...LOC 0109Z 257DEG 60KT 3622 8038
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:15 PM EDT | Special Weather Statement | RAH | Nash | 45 min |
| Mar 23, 8:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 46 min |
| Mar 23, 9:09 PM EDT | Special Weather Statement | RAH | Forsyth | 21 min |
| Mar 23, 9:45 PM EDT | Special Weather Statement | RAH | Vance, Warren | 60 min |
| Mar 23, 9:53 PM EDT | Special Weather Statement | RAH | Guilford | 52 min |
| Mar 23, 10:02 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Mar 23, 10:08 PM EDT | Special Weather Statement | RAH | Granville, Person | 52 min |
| Mar 23, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 46 min |
| Mar 23, 11:00 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange | 60 min |
| Mar 23, 11:36 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 24 min |
| Mar 23, 11:38 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wake | 52 min |
| Mar 24, 12:01 AM EDT | Special Weather Statement | RAH | Chatham, Lee, Montgomery, Moore, Stanly | 59 min |
| Mar 24, 12:09 AM EDT | Areal Flood Advisory | RAH | Durham, Wake | 58 min |
| Mar 24, 12:40 AM EDT | Special Weather Statement | RAH | Cumberland, Johnston, Sampson, Wayne, Wilson | 65 min |
| Mar 24, 1:13 AM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 62 min |
| Mar 24, 1:46 AM EDT | Special Weather Statement | RAH | Bladen | 29 min |
| Mar 24, 3:57 AM EDT | Frost Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Franklin and 8 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.